getting no better...

Discussion in 'Suicidal Thoughts and Feelings' started by sophiethecat2003, May 3, 2015.

Thread Status:
Not open for further replies.
  1. Hi everyone

    Posting again as I am really struggling with suicidal thoughts.

    I have Body Dismorphia related to having eye bags, dark circles and wrinkles.

    It has been triggered by my friends suicide a few months ago. I was helping her through her depression after her husband of 25 years left.

    She was under the crisis team and had attempted suicide previously. I was helping her as at the time I was well. I had come off the Citalopram and doing ok.

    Then she committed suicide and I and a couple of friends found her. I seemed to be doing okay and then 2 weeks After her funeral the body dismorphia came back with avengeance.

    I am now back on Citalopram, sleeping pills and valium. I have cut myself. And am 9 weeks waiting for CBT.

    I am drugged up and feeling like I can't go on. My partner is a wonderful man and I am killing him. He has a new job he loves and I am jeopardising this. He is so worried about me harming myself.

    Please help me...

    Hugs
    Sophie ☺ xx
     
  2. Cicada 3301

    Cicada 3301 Staff Member Safety & Support SF Supporter

    Hello Sophie,

    My condolences for your friends passing. I was wondering if you have been diagnosed with BDD? I'm sorry you are struggling with this and that the thoughts of suicide have returned. I know the thoughts are very distressing and can have a significant impact on your life. Can you speak to your partner or friends about this so that they can reassure you during this tough period? If not remember that we are here if you ever need support.
     
  3. Hi Cicada,

    Thanks for replying. My friends and partner no only too well about my problems and thoughts. I don't seem to be able to get any help from my doctor apart from pills. CBT therapy which I think if I had had at the start of this would have prevented me from going back on Citalopram.

    I have been diagnosed with BDD , but getting help in the Uk takes so much time, I had to see a psychiatrist privately a couple of years ago.

    The meds are making me feel terrible, but I know that should pass. I didn't sleep much at all for about a month so I am now taking sleeping tablets which are making me feel terrible in the mornings. I am taking 5 mg of Valium most days and am worried about getting addicted to these drugs. I am in such a mess I don't know what to try next to make myself better.

    Any advice would be greatly appreciated

    Hugs
    Sophie ☺ xx
     
  4. GreySilence

    GreySilence Well-Known Member

    What you're feeling right now; it was, as you said, triggered because of your friend prematurely leaving this world.

    Feeling a pain like this, would you want to push it onto those that love you as well?

    Suicide is a chain reaction; a horrible domino effect of depression. You have to stay strong, or it'll hurt not only your partner, but every other soul that cares about you- and there's usually more people that care about you than you would initially think. Suicide isn't only killing yourself.

    I'm sorry if it seems like I'm pushing a lot of guilt into the thought of suicide, but the truth of the matter is that you absolutely cannot go through with it, because the resulting effects will be drastic.

    I know that life is hard, but I've only had but a taste- I've definitely not experienced anything remotely close to as tragic as you have. Just stop and think for a moment though, about everything that you love in this world. Depression makes us forget these things, that deep down, we cherish with all our heart.

    It sounds like your partner is a very loving man too, but you must open up to him completely in order for him to help you to his full ability. Men can be dense, and often they must be told exactly how you're feeling for him to properly understand and help you (I don't mean to be sexist, but I'm a guy and this is just how I feel the majority of our minds work in most cases). If your partner has time, perhaps you should ask him to just hold you. An intimate act like cuddling can really make the pain feel like it's in a far off place.

    I've never been on medication, but it always sounds like it causes a lot of complications for people. I'd advise that you try to slowly ease out of it, don't cut it all at once- but just slowly start taking less and less till you're off of it completely. Sudden change is always taxing on the body.

    For the cutting, I'd try switching to a less destructive method of release. I've heard that some doctors tell patients that self-harm to hold an ice cube in their hand instead of cutting. This still hurts, but does not leave scarring on your body. Building up scars can have a negative effect on your emotional state.

    It is natural for you to feel depressed like this, death is unforgiving and relentlessly taxing on your emotions. Your friend will live on in your memories, and if people really do have souls- she's probably out there wishing that you don't take your life. It'll take a lot of time for the pain to subside, in a time like this, you need to stay strong and also rely on others to get through this. Time is the most destructive dimension, but it is also the greatest doctor. Your sadness will erode away, and over time you'll come to internal peace about this matter.

    Try to do something to take your mind off of it all. The human mind, when left to itself, is not a fun place to be. Surround yourself with distractions; be it fantasy worlds in books or television, games, or through a hobby. There's gotta be something you love to do, so go and do it! you may not feel up to it, but once you start, if it's something you truly love, you'll start to get absorbed in it and it'll work as the best anti-depressant possible.

    I'm sorry if I made anything worse, it really was not my intention. I just wanted to try to help you through this. I'm probably a lot younger than you, probably less wise, but I still hope my words reached you.
     
Thread Status:
Not open for further replies.